iMedi.co.uk

Out of date information, search another

Nurofen Express 400mg Liquid Capsules

Out of date information, search another
Document: document 0 change

PL 00063/0653 Nurofen Extra Strength 400 mg Liquid Capsules PIL

Nurofen Extra Strength 400mg Liquid Capsules Contains Ibuprofen

Information for the User

Read all of this leaflet carefully because it contains important information for you. This medicine is available without prescription. However, you still need to use Nurofen Extra Strength 400mg Liquid Capsules carefully to get the best results from them.

Keep this leaflet. You may want to read it again. If you have any further questions after you have read it, ask your doctor or pharmacist.

You must contact a doctor if your symptoms worsen or do not improve after 3 days for children and adolescents between 12 and 18 years and after 10 days for adults.

If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

In this leaflet:

1.    What Nurofen Extra Strength 400mg Liquid Capsules are and what they are used for

2.    Before you take Nurofen Extra Strength 400mg Liquid Capsules

3.    How to take Nurofen Extra Strength 400mg Liquid Capsules

4.    Possible side effects

5.    How to store Nurofen Extra Strength 400mg Liquid Capsules

6.    Further information

1. WHAT NUROFEN EXTRA STRENGTH 400MG LIQUID CAPSULES ARE AND WHAT ARE THEY USED FOR

The active ingredient (which makes the medicine work) is Ibuprofen. It belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs provide relief by changing the body’s response to pain, swelling and high temperature.

Nurofen Extra Strength 400mg Liquid Capsules are used for the relief of:

-    Headaches and    migraine    pain

-    Dental pain and    neuralgia

-    Period pain

-    Rheumatic, muscular and    back pain

-    Feverishness and symptoms of cold and flu

-    The pain of non-serious arthritis

2. BEFORE TAKING NUROFEN EXTRA STRENGTH 400MG LIQUID CAPSULES

Do not take Nurofen Extra Strength 400mg Liquid Capsules if you:

•    are allergic to ibuprofen or any of the other ingredients (see section 6), or to aspirin or other painkillers

•    have (or have had two or more episodes of) a stomach ulcer, perforation or bleeding

•    have had a worsening of asthma, skin rash, itchy runny nose or facial swelling when previously taking Ibuprofen, aspirin or similar medicines

•    have had gastrointestinal bleeding or perforation when previously taking NSAIDs (non-steroidal antiinflammatory drugs)

•    are already taking other NSAID painkillers or more than 75mg of aspiring a day

•    have severe liver or kidney problems

•    have heart problems, high blood pressure or blood coagulation disorder

•    have breathing difficulties

•    are in the last 3 months of pregnancy

•    are under 12 years old

Please see your doctor or pharmacist before taking this medicine if you:

•    have or have had asthma

•    have kidney, heart, liver or bowel problems

•    have high cholesterol or previously have had a heart attack or stroke

•    have a history of gastrointestinal disease (such as ulcerative colitis, Crohn’s disease)

•    have Systemic Lupus Erythematosus (a condition of the immune system causing joint pain, skin changes and other organ disorders)

•    are a smoker

•    are in the first 6 months of pregnancy Taking other medicines:

To reduce the risk of side effects do not take this product with other NSAID containing products (e.g. aspirin, ibuprofen..)

Some medicines may affect or be affected by treatment with ibuprofen.

Avoid taking this product with corticosteroid tablets, quinolone antibiotics, or drugs that are prescribed:

•    to thin your blood or prevent (e.g. warfarin)

•    to stimulate your heart (e.g. glycosides) or treat high blood pressure

•    to help you passing water (diuretics)

•    for the temporary suppression of your immune system (e.g. methotrexate, ciclosporin, tacrolimus)

•    for mania or depression (e.g. Lithium or SSRIs)

•    for pregnancy termination (e.g. mifepristone)

•    for HIV treatment (e.g. zidovudine)

Speak to your pharmacist of doctor before taking Ibuprofen with other medicines.

Other warnings

•    Nurofen Extra Strength 400mg Liquid Capsules belong to a group of medicines which may impair fertility in women. This is reversible on stopping the medicine. It is unlikely that Nurofen Extra Strength 400mg Liquid Capsules, used occasionally, will affect your chances of becoming pregnant. However, tell your doctor before taking this medicine if you have problems becoming pregnant.

•    Medicines such as Nurofen Extra Strength 400mg Liquid Capsules may be associated with a small increased risk of heart attack or stroke. Any risk is more likely with high doses or prolonged treatment. Do not exceed the recommended dose.

•    If you have heart problems, previous stroke or think you might be at risk of these conditions (for example if you have high blood pressure, diabetes or high cholesterol or are a smoker), you should discuss your treatment with your doctor or pharmacist.

•    There is a risk of renal impairment in dehydrated children and adolescents.

Pregnancy and breast-feeding

Do not take in the last 3 months of pregnancy or if you are breastfeeding.

Speak to your doctor if you are in the first 6 months of pregnancy.

Important information about some of the ingredients of Nurofen Extra Strength 400mg Liquid Capsules

This medicine contains

•    50.5mg of sorbitol per dose, a source of 12.6mg of fructose per dose. If you have been told by

your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.

•    Ponceau 4R (E124) which may cause allergic reactions.

•    This medicine contains 28 mg potassium per capsule. To be taken into consideration by patients

with reduced kidney function or patients on a controlled potassium diet.

3. HOW TO TAKE NUROFEN EXTRA STRENGTH 400MG LIQUID CAPSULES

This product is for short-term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms.

Adults, the elderly and children & adolescents between 12 and 18 years:

Take one capsule with water, up to three times a day as required.

Leave at least 4 hours between doses and do not take more than 3 capsules in 24 hours.

Do not give to children under 12 years.

In children and adolescents between 12 and 18 years:

If in children and adolescents this medicinal product is required for more than 3 days, or if symptoms worsen a doctor should be consulted.

In adults:

Do not take this medicine for longer than 10 days unless your doctor tells you to.

If symptoms persist or the pain or fever worsen, or if any new symptoms occur, consult your doctor or pharmacist.

If you take more Nurofen Extra Strength 400mg Liquid Capsules than you should, you may feel drowsy or nauseous. You should seek immediate medical advice in the event of an overdose, even if you feel well.

If you forget to take Nurofen Extra Strength 400mg Liquid Capsules

Simply refer to the directions above on how to take the medicine and do not take more than is advised.

4. POSSIBLE SIDE EFFECTS

STOP taking the medicine and seek immediate medical help if you develop:

-    Signs of intestinal bleeding such bright red faeces (stools/motions), black tarry stools, vomiting blood or dark particles that look like coffee grounds

-    Signs of serious allergic reaction such as:

o difficulties in breathing or unexplained wheezing o dizziness or faster heartbeat

o sever skin reaction (rashes, itchiness, peeling, flaking or blistering) o swelling of your face or throat

-    Tell your doctor if you experience:

o Fever, ‘flu-like symptoms, sore throat, mouth ulcers, headache, a stiff neck, vomiting, unexplained bleeding and bruising, severe exhaustion. o Indigestion, stomach or abdominal pain, constipation, diarrhoea, flatulence or if you feel sick, chest pain or fast, irregular heartbeat o Liver and kidney problems associated with swelling in your arms and legs.

Medicines such as Nurofen Extra Strength 400mg Liquid Capsules may be associated with a small increased risk of heart attack (‘myocardial infarction’) or stroke (see section 2, ‘other warnings’).

If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet please tell your doctor or pharmacist.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.

By reporting side effects, you can help provide more information on the safety of this medicine.

5. HOW TO STORE NUROFEN EXTRA STRENGTH 400MG LIQUID CAPSULES

Keep all medicines out of the sight and reach of children.

Do not use after the expiry date printed on the carton after EXP. The expiry date refers to the last day of that month.

Do not store above 25°C. Store in the original pack.

6. FURTHER INFORMATION

Each capsule contains the active ingredient Ibuprofen 400mg.

They also contain Macrogol 600, Potassium Hydroxide 50% solution (E525), Gelatin, Sorbitol Liquid, Partially dehydrated (E420), Purified water, Ponceau 4R (E124), Lecithin (E322), Triglycerides (medium chain), Ethanol, White Ink (Titanium Dioxide (E171), Polyvinyl Acetate Phthalate, Macrogol 400, Amonum hydroxide, (E527) Propylene glycol).

Nurofen Extra Strength 400mg Liquid Capsules are available in packs of 10, 12, 16, 18, 20, 24, 28, 30, 32, 36, 48, 96 in blister strips. Not all pack sizes will be marketed.

Licence Holder:

Reckitt Benckiser Healthcare (UK) Ltd, Slough SL1 4AQ

Manufacturer

Reckitt Benckiser Healthcare International Ltd NG2 3AA

PL 00063/0653

Text revised: January 2015.